Publication

Adverse Events of Diagnostic Radiopharmaceuticals: A Systematic Review

Schreuder, N., Koopman, D., Jager, P. L., Kosterink, J. G. W. & van Puijenbroek, E., Sep-2019, In : Seminars in Nuclear Medicine. 49, 5, p. 382-410 29 p.

Research output: Contribution to journalReview articleAcademicpeer-review

Copy link to clipboard

Documents

  • Adverse Events of Diagnostic Radiopharmaceuticals

    Final publisher's version, 1 MB, PDF document

    Request copy

DOI

Diagnostic radiopharmaceuticals used in nuclear medicine can cause adverse events. Information on these adverse events is available in case reports and databases but may not be readily accessible to healthcare professionals. This systematic review provides an overview of adverse events of diagnostical radiopharmaceuticals and their characteristics. A median frequency for adverse events in diagnostical radiopharmaceuticals of 1.63 (interquartile range: 1.09-2.29) per 100,000 is reported. Most common are skin and subcutaneous tissue disorders, and general disorders and administration site conditions. Many adverse events reported are minor in severity, although 6.7% can be classified as important. In rare cases, adverse events are serious and potentially life-threatening. With the introduction of new radiopharmaceuticals and the increasing use of positron emission tomography-computed tomography, previously unknown adverse events may be detected in daily practice. Future work should cover the experience of the patient with adverse events from diagnostic radiopharmaceuticals.

Original languageEnglish
Pages (from-to)382-410
Number of pages29
JournalSeminars in Nuclear Medicine
Volume49
Issue number5
Publication statusPublished - Sep-2019

    Keywords

  • LYMPH-NODE BIOPSY, ASEPTIC-MENINGITIS, ALLERGIC REACTION, ANAPHYLACTOID REACTION, NEUROENDOCRINE TUMORS, INTRATHECAL INJECTION;, TC-99M SESTAMIBI, NUCLEAR-MEDICINE, EUROPEAN SYSTEM, DRUG-REACTIONS

View graph of relations

ID: 96877534